Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



A new algorithm to search for small nonzero $ \vert x^3-y^2\vert$ values

Authors: I. Jiménez Calvo, J. Herranz and G. Sáez
Journal: Math. Comp. 78 (2009), 2435-2444
MSC (2000): Primary 11Y50, 65A05; Secondary 11D25, 14H52
Published electronically: February 13, 2009
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In relation to Hall's conjecture, a new algorithm is presented to search for small nonzero $ k=\lvert x^3-y^2\rvert$ values. Seventeen new values of $ k<x^{1/2}$ are reported.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 11Y50, 65A05, 11D25, 14H52

Retrieve articles in all journals with MSC (2000): 11Y50, 65A05, 11D25, 14H52

Additional Information

I. Jiménez Calvo
Affiliation: C/Virgen de las Viñas 11, 28031–Madrid, Spain

J. Herranz
Affiliation: IIIA-CSIC, Campus de la UAB, E-08193 Bellaterra, Catalonia, Spain

G. Sáez
Affiliation: Dept. de Matemàtica Aplicada IV, Universitat Politècnica de Catalunya, c/Jordi Girona, 1-3, 08034-Barcelona, Spain

Keywords: Hall's conjecture, Mordell's equation
Received by editor(s): April 18, 2005
Received by editor(s) in revised form: November 11, 2008
Published electronically: February 13, 2009
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.